# SDR I122003F00001

- Difficulty date: September 22, 2003
- Submitted: October 1, 2003
- Operation: Air carrier
- Aircraft: N498JR
- Make and model: Lear 35A
- Aircraft serial: 498
- System (JASC): 1430 · Fasteners
- Part: Rivet
- Part number: MS20426AD3
- Condition: Failed
- Location: Wingtip Tank
- Part time: 7,603 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIVETS UNDERNEATH WING TIP TANK ACCESS PANEL FAILED.  THESE MS426AD3 RIVETS SECURE SEALED NUTPLATES THAT HOLD THE ACCESS PANEL ATTACHMENT SCREWS.  DURING THE MANUFACTURING PROCESS, THESE RIVETS WERE SHAVED FLUSH WITH THE ACCESS PANEL RECESS ON THE TIP TANK AND SOME WERE SHAVED TO THE POINT WHERE THE IDENTIFYING MARK ON THE RIVET (DIMPLE) IS GONE.  CORROSION WAS FOUND UNDER THE FAILED NUTPLATES AS WELL.  DEFECT FOUND ON SCHEDULED INSPECTION.  INSPECT FOR FAILED FASTENERS AND REPAIR AS REQUIRED (WITHIN 25 FLIGHT HOURS).  LOSS OF CONTROL OF AIRCRAFT POSSIBLE DUE TO FUEL LOSS AND/OR DRAG FROM LOOSE PANEL.
